| Model Number |
APB-1.5-3-3D-ES |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/13/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the patient had an aneurysm of the anterior communicating artery segment.A 6f long sheath (cook) and intracranial support catheter rfx072-115-08mp were used as extreme support.The echelon10 catheter was placed into the cavity of the anterior communicating aneurysm, and the detachable coil 1.5-3-3d-es was deployed through it.After repeatedly adjusting the position of the spring coil, the coil body was accidentally detached in the echelon10 microcatheter.The operator said that the stent had quality problems and asked to replace it with a 1.5-3-3d-es detachable coil.After replacing with a new 1.5-3-3d-es detachable coil, it was successfully deployed and detached. coil separation/break/premature detachment occurred.The coil was removed from the patient with the microcatheter.No surgical or medicinal intervention was required.It was unknown if the pushwire was bent or broken or if there was any friction or difficulty during delivery.The physician did not reposition the coil or attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure and continuous flush was administered.The reported device and any accessory devices were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the right anterior communicating artery with a max diameter of 3mm and a 3mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: product analysis #(b)(4): equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within a sealed tyvek biohazard pouch; within an opened axium prime coil inner pouch and within a dispenser track.The axium prime coil was returned without introducer sheath.Visual inspection/damage location details: the actuator interface was found to be intact.This is indicative mechanical method detachment was not attempted.The axium prime coil pushwire was found to be broken but retained by release wire at load indicator, kinked at ~6.3cm, broken but retained by release wire at break indicator, kinked at ~12.4cm, and at ~36.2cm from proximal end.The pushwire break at break indicator is indicative manual method detachment was attempted.The coin was found to be pulled back and not against the lumen stop.The shield coil was found to be damaged and with blood residue.The implant coil was already detached and not returned.No other anomalies were observed.Testing/analysis (including sem reports): under the microscope, the outer jacket was then removed.The retainer ring appeared to be occluded with blood residue.Conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium prime was returned with the implant already detached; however, the cause could not be determined.Since the implant coil and included detach element were not returned for analysis, any contributing factors could not be determined.A possible cause for premature detachment is the coil not being retracted in a one-to-one motion with the implant pusher during repositioning.It is likely the pushwire damage (bends/kinks) and broken break indicator contributed to the report of ¿premature detachment¿.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.